ETHICON INC. SFXSYM PDS+ UNI VIO 9IN 2-0 SA CT-2; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Back to Search Results |
| Catalog Number |
SXPP1A422 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).H6.Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.When were the sutures broke or split (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that a patient underwent a robotic myomectomy procedure on (b)(6) 2025 and a barbed suture was used.During the procedure several strands of barbed suture broke or split during the procedure.Another like device was opened till the procedure was completed.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/29/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: - when were the sutures broke or split (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify as previously stated, each suture either broke or split at the leader as dr.S was suturing the myometrium.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/27/2025 this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigational summary: the product was returned to ethicon for evaluation.One labeled winding former with an used needle suture piece was received for analysis.Product code sxpp1a422.During the visual inspection of the returned sample, marks that appear to have been caused by a surgical instrument were observed on the body needle.The suture was examined, and crimping marks were found on the surface of the suture.Besides that, it was noted that the end of the suture was split and cut, likely due to a surgical instrument.The other section of the suture was not returned for analysis.The product code sxpp1a422 contains an absorbable suture.Since the sample was received open, the functional test could not be performed due to undetermined exposure time to the environment.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.H3 photo summary: this is an analysis for a photo and video submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo and the video show a suture used in surgery held by surgical forceps, the suture breaks during use.Based on the photo and video review, the event describe is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.